A new method to obtain decay rate estimates for dissipative systems

Patrick Martinez

ESAIM: Control, Optimisation and Calculus of Variations (2010)

  • Volume: 4, page 419-444
  • ISSN: 1292-8119

Abstract

top
We consider the wave equation damped with a boundary nonlinear velocity feedback p(u'). Under some geometrical conditions, we prove that the energy of the system decays to zero with an explicit decay rate estimate even if the function ρ has not a polynomial behavior in zero. This work extends some results of Nakao, Haraux, Zuazua and Komornik, who studied the case where the feedback has a polynomial behavior in zero and completes a result of Lasiecka and Tataru. The proof is based on the construction of a special weight function (that depends on the behavior of the function ρ in zero), and on a new nonlinear integral inequality.

How to cite

top

Martinez, Patrick. "A new method to obtain decay rate estimates for dissipative systems." ESAIM: Control, Optimisation and Calculus of Variations 4 (2010): 419-444. <http://eudml.org/doc/116559>.

@article{Martinez2010,
abstract = { We consider the wave equation damped with a boundary nonlinear velocity feedback p(u'). Under some geometrical conditions, we prove that the energy of the system decays to zero with an explicit decay rate estimate even if the function ρ has not a polynomial behavior in zero. This work extends some results of Nakao, Haraux, Zuazua and Komornik, who studied the case where the feedback has a polynomial behavior in zero and completes a result of Lasiecka and Tataru. The proof is based on the construction of a special weight function (that depends on the behavior of the function ρ in zero), and on a new nonlinear integral inequality. },
author = {Martinez, Patrick},
journal = {ESAIM: Control, Optimisation and Calculus of Variations},
keywords = {Nonlinear stabilization; asymptotic behavior in zero and at infinity.; nonlinear stabilization; asymptotic behavior in zero and at infinity; nonlinear integral inequality},
language = {eng},
month = {3},
pages = {419-444},
publisher = {EDP Sciences},
title = {A new method to obtain decay rate estimates for dissipative systems},
url = {http://eudml.org/doc/116559},
volume = {4},
year = {2010},
}

TY - JOUR
AU - Martinez, Patrick
TI - A new method to obtain decay rate estimates for dissipative systems
JO - ESAIM: Control, Optimisation and Calculus of Variations
DA - 2010/3//
PB - EDP Sciences
VL - 4
SP - 419
EP - 444
AB - We consider the wave equation damped with a boundary nonlinear velocity feedback p(u'). Under some geometrical conditions, we prove that the energy of the system decays to zero with an explicit decay rate estimate even if the function ρ has not a polynomial behavior in zero. This work extends some results of Nakao, Haraux, Zuazua and Komornik, who studied the case where the feedback has a polynomial behavior in zero and completes a result of Lasiecka and Tataru. The proof is based on the construction of a special weight function (that depends on the behavior of the function ρ in zero), and on a new nonlinear integral inequality.
LA - eng
KW - Nonlinear stabilization; asymptotic behavior in zero and at infinity.; nonlinear stabilization; asymptotic behavior in zero and at infinity; nonlinear integral inequality
UR - http://eudml.org/doc/116559
ER -

References

top
  1. M. Aassila, On a quasilinear wave equation with a strong damping. Funkcial. Ekvac.41 (1998) 67-78.  Zbl1140.35530
  2. V. Barbu, Analysis and control of nonlinear infinite dimensional systems. Academic Press, New York (1993).  Zbl0776.49005
  3. C. Bardos, G. Lebeau and J. Rauch, Sharp sufficient conditions for the observation, control and stabilization of waves from the boundary. SIAM J. Control Optim.30 (1992) 1024-1065.  Zbl0786.93009
  4. A. Carpio, Sharp estimates of the energy for the solutions of some dissipative second order evolution equations. Potential Anal.1 (1992) 265-289.  Zbl0803.35090
  5. G. Chen, Energy decay estimates and exact boundary value controllability for the wave equation in a bounded domain. J. Math. Pures Appl.58 (1979) 249-274.  Zbl0414.35044
  6. G. Chen and H. Wang, Asymptotic behavior of solutions of the one dimensional wave equation with a nonlinear boundary stabilizer. SIAM J. Control Optim.27 (1989) 758-775.  Zbl0682.93042
  7. F. Chentouh, Décroissance de l'énergie pour certaines équations hyperboliques semilinéaires dissipatives. Thèse de 3 e cycle, Université Pierre et Marie Curie(1984).  
  8. F. Conrad, J. Leblond and J. P. Marmorat, Stabilization of second order evolution equations by unbounded nonlinear feedback in. Proc. of the Fifth IFAC Symposium on Control of Distributed Parameter Systems, Perpignan (1989) 101-116.  
  9. F. Conrad and B. Rao, Decay of solutions of wave equations in a star-shaped domain with non-linear boundary feedback. Asymptotic Analysis7 (1993) 159-177.  Zbl0791.35011
  10. C.M. Dafermos, Asymptotic behavior of solutions of evolutions equations, Nonlinear evolution equations, M.G. Crandall, Ed., Academic Press, New-York (1978) 103-123.  
  11. A. Haraux, Comportement à l'infini pour une équation des ondes non linéaire dissipative. C. R. Acad. Sci. Paris Sér. A287 (1978) 507-509.  Zbl0396.35065
  12. A. Haraux, Oscillations forcées pour certains systèmes dissipatifs non linéaires. Publication du Laboratoire d'Analyse Numérique No. 78010, Université Pierre et Marie Curie, Paris (1978).  
  13. A. Haraux and E. Zuazua, Decay estimates for some semilinear damped hyperbolic problems. Arch. Rat. Mech. Anal. 100 (1988) 191-206.  Zbl0654.35070
  14. M.A. Horn and I. Lasiecka, Global stabilization of a dynamic Von Karman plate with nonlinear boundary feedback. Appl. Math. Optim. 31 (1995) 57-84.  
  15. M.A. Horn and I. Lasiecka, Nonlinear boundary stabilization of parallelly connected Kirchhoff plates. Dynamics and Control6 (1996) 263-292.  
  16. V. Komornik and E. Zuazua, A direct method for the boundary stabilization of the wave equation. J. Maths Pures Appl. 69 (1990) 33-54.  Zbl0636.93064
  17. V. Komornik, On the nonlinear boundary stabilization of the wave equation. Chinese Ann. Math. Ser. B. 14 (1993) 153-164.  Zbl0804.35065
  18. V. Komornik, Exact Controllability and Stabilization. RAM: Research in Applied Mathematics. Masson, Paris; John Wiley, Ltd., Chichester (1994).  
  19. S. Kouémou Patcheu, On the decay of solutions of some semilinear hyperbolic problems. Panamer. Math. J. 6 (1996) 69-82.  Zbl0860.35013
  20. J.E. Lagnese, Decay of solutions of wave equations in a bounded region with boundary dissipation. J. Differential Equations50 (1983) 163-182.  Zbl0536.35043
  21. J.E. Lagnese, Boundary stabilization of thin plates. SIAM Studies in Appl. Math., Philadelphia, 1989.  Zbl0696.73034
  22. I. Lasiecka and D. Tataru, Uniform boundary stabilization of semilinear wave equations with nonlinear boundary damping. J. Diff. Integr. Eq. 6 (1993) 507-533.  Zbl0803.35088
  23. I. Lasiecka, Uniform stabilizability of a full Von Karman system with nonlinear boundary feedback. SIAM J. Control Optim. 36 (1998) 1376-1422.  Zbl0911.93036
  24. I. Lasiecka, Boundary stabilization of a 3-dimensional structural acoustic model. J. Math. Pures Appl. 78 (1999) 203-232.  Zbl0927.35060
  25. J.L. Lions, Contrôlabilité exacte et stabilisation de systèmes distribués, Vol. 1, Masson, Paris (1988).  Zbl0653.93002
  26. W.-J. Liu and E. Zuazua, Decay rates for dissipative wave equation, preprint.  Zbl0939.35126
  27. P. Martinez, Decay of solutions of the wave equation with a local highly degenerate dissipation. Asymptotic Analysis19 (1999) 1-17.  Zbl0932.35025
  28. P. Martinez, A new method to obtain decay rate estimates for dissipative systems with localized damping. Rev. Mat. Compl Madrid, to appear.  Zbl0940.35034
  29. M. Nakao, Asymptotic stability of the bounded or almost periodic solution of the wave equation with a nonlinear dissipative term. J. Math. Anal. Appl.58 (1977) 336-343.  Zbl0347.35013
  30. M. Nakao, Decay of solutions of the wave equation with a local nonlinear dissipation. Math. Ann. 305 (1996) 403-417.  Zbl0856.35084
  31. L.R. Tcheugoué Tébou, Stabilization of the wave equation with localized nonlinear damping. J. Differential Equations145 (1998) 502-524.  Zbl0916.35069
  32. J. Vancostenoble, Optimalité d'estimations d'énergie pour une équation des ondes amortie. C. R. Acad. Sci. Paris Sér. A, to appear.  
  33. J. Vancostenoble and P. Martinez, Optimality of energy estimates for a damped wave equation with polynomial or non polynomial feedbacks, submitted.  Zbl0984.35029
  34. E. Zuazua, Stability and decay for a class of nonlinear hyperbolic problems. Asymptotic Analysis1 (1988) 1-28.  Zbl0677.35069
  35. E. Zuazua, Uniform stabilization of the wave equation by nonlinear boundary feedback. SIAM J. Control and Optim. 28 (1990) 466-478.  Zbl0695.93090

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.